MAUDE Adverse Event Report: APIFIX LTD. MID-C 95; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 95; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 95
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient #559 (pas# (b)(6)) index procedure was performed on (b)(6) 2021.On (b)(6) 2023 apifix was notified that patient #559 (pas# (b)(6)) has a broken implant and is scheduled for revision surgery on (b)(6) 2023.On (b)(6) 2023 the implants were removed.Per the retrieval report, 'the patient was skeletally mature so no device re-implantation was needed.The tissue around t5-t6 was healthy, there was severe, thick metalosis in the t7-t10 region, coating bone, muscle, surrounding implant.Moderate metalosis surrounding the distal apifix screw / bolt / end of device'.The metalosis was classified grade iii.A tissue sample was collected and will be sent for histopathological analysis.It was further reported that there was possible autofusion under the t7-t10 region.  risk assessment: implant breakage can result from trauma, practicing contact or high demand sports, hyper-kyphosis, inserting the pedicle screws in a wrong trajectory which locks the poly-axial joints, not working according to the surgical technique (e.G., minimally invasive approach and/or not using the trial tool properly).Re-operation events are a known risk that was assessed and recorded by the product risk assessment.The risk of mechanical failure of the mid-c mechanism - [implant breakage] has been assessed and found to be acceptable.The implant breakage rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's clinical evaluation report.The explanted device is expected to be returned to the manufacturer for analysis.Upon completion of the evaluations, when additional information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2023 apifix was notified that patient #559 (pas# (b)(6)) has a broken implant and is scheduled for revision surgery on (b)(6) 2023.
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured in the pole component around the mid-point of the pole.It appears that post fracture the device remained implanted as the fracture plane, inside of body, and side of pole showed signs of wear.The spherical rings appeared in good condition with minimal wear and some light scratches.Multiple fracture initiation sites were able to be observed despite the fracture surface being partially observed.The suspected failure mode is fatique fracture.No wear analysis was performed as the failure mode was obviously fracture.
 
Additional Manufacturer Narrative
Follow up 1 was incorrectly submitted for this record.Disregard the text from follow up #1 manufacturer narrative.Follow up 2 (this record) is being submitted to make the correction to health effects impact code.Health effects for this patient - 4627-device explantation.
 
Additional Manufacturer Narrative
On 05-mar-2024 apifix was notified that patient (b)(6) is planned to undergo revision on (b)(6) 2024 on 06-mar-2024 apifx was notified that patient (b)(6) underwent revision surgery, during which a new mid-c and extender was used & a new apifix screw was placed at l2.One of the off-the-shelf polyaxial screws was removed (t8).The explanted device is expected to be returned to the manufacturer and will be evaluated.Following the evaluation, a supplemental medwatch report will be submitted.

Brand Name
MID-C 95
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key17963940
Report Number3013461531-2023-00049
Device Sequence Number12668289
Product Code QGP
UDI-Device Identifier07290018128015
UDI-Public07290018128015
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 95
Device Catalogue NumberMUS-095-030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer03/06/2024
03/06/2024
03/06/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date03/10/2024
03/10/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale